Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 7, 2018, 8:38 PM CST for 5 counties in Alabama. It took effect at Feb 8, 2018, 7:29 AM CST. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 8:38 PM CST (02:38 UTC)
- In effect from
- Feb 8, 2018, 7:29 AM CST
- Expired
- Feb 9, 2018, 9:35 AM CST
- In force
- 26 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 123.26 ft at Feb 8, 2018, 8:00 AM CST.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
025
WGUS44 KBMX 080238
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
838 PM CST Wed Feb 7 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
Tombigbee River At Demopolis Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall over the past 24 hours has caused significant rises
on the Tombigbee River...and a flood warning is now in effect for the
Tombigbee River at Bevill Lock and Dam...and at Demopolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-081438-
/O.NEW.KBMX.FL.W.0003.180208T1329Z-180209T1535Z/
/AVLA1.1.ER.180208T1329Z.180208T1800Z.180209T0335Z.NO/
838 PM CST Wed Feb 7 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Bevill Lock and Dam.
* from Thursday morning to Friday morning...or until the Warning is
cancelled.
* At 7:00 PM Wednesday The stage Was 120.7 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 122.3 feet by tomorrow early afternoon . The river
will fall below flood stage by tomorrow late evening .
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-081438-
/O.NEW.KBMX.FL.W.0004.180210T0430Z-180211T0600Z/
/DLDA1.1.ER.180210T0430Z.180210T1200Z.180210T1800Z.NO/
838 PM CST Wed Feb 7 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Demopolis Lock and Dam.
* from Friday evening to late Saturday night...or until the Warning
is cancelled.
* At 8:15 PM Wednesday The stage Was 54.7 feet.
* Flood stage is 68.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday night and continue to
rise to near 68.2 feet by Saturday morning. The river will fall
below flood stage by early Saturday afternoon.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$3 follow-up statements
893
WGUS84 KBMX 081336
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
736 AM CST Thu Feb 8 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Minor flooding is occurring on the upper Tombigbee River at
Bevill Lock and Dam...and a flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued later this morning.
&&
ALC063-065-091-107-119-090136-
/O.EXT.KBMX.FL.W.0003.000000T0000Z-180209T2040Z/
/AVLA1.1.ER.180208T0541Z.180208T1800Z.180209T0840Z.NO/
736 AM CST Thu Feb 8 2018
...Flood Warning extended until Friday afternoon...
The FLood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Friday afternoon...or until the warning is cancelled.
* At 6:00 AM Thursday the stage was 123.1 feet.
* Flood stage is 122 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 123.2 feet by
this afternoon. The river will fall below flood stage after
midnight tonight.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$750
WGUS84 KBMX 081443
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
843 AM CST Thu Feb 8 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Rises continue along the Tombigbee River...and flood warnings
remain in effect at Bevill Lock and Dam and Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-090243-
/O.EXT.KBMX.FL.W.0003.000000T0000Z-180209T2135Z/
/AVLA1.1.ER.180208T0541Z.180208T1800Z.180209T0935Z.NO/
843 AM CST Thu Feb 8 2018
...Flood Warning extended until Friday afternoon...
The FLood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* until Friday afternoon...or until the warning is cancelled.
* At 7:00 AM Thursday the stage was 123.2 feet.
* Flood stage is 122 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 123.4 feet by
this afternoon. The river will fall below flood stage early
Friday.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-090243-
/O.EXT.KBMX.FL.W.0004.180210T0600Z-180211T0000Z/
/DLDA1.1.ER.180210T0600Z.180210T0600Z.180210T1200Z.NO/
843 AM CST Thu Feb 8 2018
The FLood Warning continues for
The Tombigbee River At Demopolis Lock and Dam.
* from late Friday night to Saturday evening...or until the warning
is cancelled.
* At 8:15 AM Thursday the stage was 60.7 feet.
* Flood stage is 68 feet.
* Forecast...The river is expected to rise to 68 feet early
Saturday morning...and then begin to fall by Saturday afternoon.
* Impact...At 68 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$501
WGUS84 KBMX 090257
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
857 PM CST Thu Feb 8 2018
...The flood warning is cancelled for the Tombigbee River At Bevill
Lock and Dam...
.Levels have now fallen below flood stage at Bevill Lock and Dam, therefore the flood warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This is the last statement for this event.
&&
ALC063-065-091-107-119-090327-
/O.CAN.KBMX.FL.W.0003.000000T0000Z-180209T2135Z/
/AVLA1.1.ER.180208T0541Z.180208T1400Z.180209T0004Z.NO/
857 PM CST Thu Feb 8 2018
The Flood Warning is cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 7 PM Thursday the stage was 121.7 feet.
* Flood stage is 122 feet.
* Fell below flood stage at 6 PM Thursday.
* Forecast...The river will continue to fall.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 7, 6:07 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 7, 6:07 PM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 607 PM CST Wed Feb 7 2018 .UPDATE... For 00Z Aviation. && .SHORT TERM... Through Tonight. A well organized squall line with bow echoes tracked across central Alabama early this morning. Damage reports indicate that some of the damage may have been caused by tornadoes. A cold front has pushed to just north of Montgomery. Strong cold air advection behind the front has dropped temperatures into the 40s, with 60s south of the front. Most of the remaining showers were along and south of the cold front, but an upper level short wave trof over Texas could bring some light rain back northward early this evening. The short wave trof axis will reach west Alabama later this evening, and the remaining rain will exit the southeast counties shortly after midnight. Clouds extend back to near Memphis, so clouds will remain over central Alabama through the evening hours, with clearing from north to south after midnight. 58/rose .LONG TERM... Thursday through Tuesday. Thursday will present the best opportunity for dry conditions across Central Alabama in the extended. The cold front will be to our south as upper level flow briefly becomes more zonal. Drier air will spread into the area as surface high pressure crosses the Ohio River and Tennessee Valleys, and quickly to the East Coast by Friday morning. Low level winds become southerly and moisture returns northward Friday as the upper level pattern amplifies in response to a trough digging southward across the Rockies, putting Central Alabama under a more southwesterly flow pattern. This increase in moisture and isentropic lift will be aided by weak upper level impulses moving across the area and result in rain chances each period through the end of the week. The trough will enhance an area of low level convergence, and a weak front will move into the area on Sunday. The front does not do much to counter the moist pattern however, and with southwesterly flow aloft and continued southerly low level flow, rain chances will remain into early next week. 14 && .AVIATION... 00Z TAF Discussion. Front is through all TAF sites, but there are still some light to moderate areas of rain behind the front that will affect the MGM/TOI TAFs this evening as overall system pushes southeast. Any IFR cigs should be gone by 3z. With MVFR continuing for many through midnight, except across the far south (MGM/TOI) where MVFR cigs could linger through around 9z as drier air slowly filters in from the north. Northerly winds are expected to continue into Thursday day, but possibly veer 20-30 degrees from overnight as main surface ridge pushes into Eastern Conus from the Midwest. By mid morning most except far south should be SKC. 08 && .FIRE WEATHER... Widespread rainfall and scattered thunderstorm are possible today as a cold front moves through the area. Dry conditions return briefly for Thursday. A wet pattern will set up for the end of the week through the beginning of next week, with rain chances mentioned each day. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 30 54 33 59 48 / 0 0 0 30 60 Anniston 31 55 37 59 49 / 10 0 10 40 60 Birmingham 31 56 37 60 51 / 10 0 0 40 60 Tuscaloosa 32 57 37 61 53 / 10 0 0 40 70 Calera 33 57 38 59 51 / 10 0 10 40 60 Auburn 38 59 41 56 50 / 40 0 10 40 60 Montgomery 39 60 40 61 52 / 40 0 10 40 50 Troy 41 61 43 60 53 / 40 0 10 40 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. && 58/14/08
Hazardous weather outlook, Feb 7, 3:13 PM CST, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 313 PM CST Wed Feb 7 2018 ALZ011>015-017>050-090015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 313 PM CST Wed Feb 7 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A flood warning is in effect for the lower portions of the Black Warrion River, including Selden Lock and Dam. The river is forecast to go slightly above flood stage Thursday afternoon and into Friday night. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management in not expected at this time.
In the hours before
Local storm report, Feb 7, 7:52 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CST WED FEB 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM TORNADO 2 WSW JEMISON 32.96N 86.78W
02/07/2018 CHILTON AL NWS STORM SURVEY
A TORNADO BEGAN NEAR CR-42 AND CR-25 AND
PRODUCED VERY MINOR DAMAGE ALONG CR-42 UNTIL
IT REACHED THE INTERSECTION OF CR-42 AND
CR-38. HERE, THE TORNADO INTENSIFIED AND
SEVERAL STRUCTURES SUSTAINED ROOF DAMAGE,
INCLUDING A CHURCH WHICH LOST A SIGNIFICANT
PORTION OF ITS METAL ROOF AND WOODEN
TRUSSES. THE TORNADO WEAKENED SOMEWHAT AS IT
MOVED INTO DOWNTOWN JEMISON, WHERE A FEW
TREES FELL ON MOBILE HOMES. SHINGLES AND
CARPORTS ARE ALSO DAMAGED BY TORNADIC WINDS
OF 60-70 MPH ALONG AND JUST EAST OF HIGHWAY
31. MAXIMUM WINDS WERE ESTIMATED AT 80 MPH
WITH A PATH LENGTH OF 2.55 MILES.
&&
GRANTHAMLocal storm report, Feb 7, 8:25 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CST WED FEB 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM TSTM WND DMG 3 N RANDOLPH 32.95N 86.92W
02/07/2018 BIBB AL PUBLIC
TREES DOWN NEAR HIGHWAY 139 AND SHADY GROVE
RD VIA FACEBOOK.
&&
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 8:38 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 8 days |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.